Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Can I take Ashwagandha ayurvedic for hypothyroid?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 1561 Questions
can I take Ashwagandha ayurvedic for my hypothyroid with other supplement that im taking to the thyroid I know for sure the cuse is stress
Posted Thu, 8 Aug 2013 in Ayurveda
Answered by Dr. Vidya KR 5 hours later
Hi Ronitlevi,

Thanks for your query.

Refering to your medical history, your weight gain mainly suggest due to hypothyroidism.

1.Ashwagandha is a natural ayurvedic preparation. They act as adaptogen and to bring you back in balance in stress. There is no harm in taking it but it cant be the only treatment as hormonal imbalance may be due to multiple reasons like gland not respong to stimulants or the capacity of gland to secrete may be reduced. In sych case even with stimulant or adaptogen your hormone will not come to normal level.

2. In hypothyroidism the right management is to provide the hormone (Thyroid) that is insufficiently produced from our body. To know the cause and the deficient get done once your thyroid profile that will tell about your body thyrid levels and TSH level. After that if hypo then you need to take hormone replacement for it.

3.Hypothyroidism can affect your regular cycles, if there is any disturbance in your normal cycle because of hypothyroidism and since you are 37 years get done once USG abdomen and pelvis to know if any problem. Consult your doctor for examination and management.

Hope I answered your question. Feel free to ask me if you have any further queries.
Wish you good health. Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Ayurveda Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor